We describe a 73-year-old patient who had a subepidermal bullous eruption develop after a course of antibiotics, including vancomycin. The patient had deposits of IgA and IgG in the cutaneous basement membrane zone that were located on the dermal side of 1 M NaCl-treated autologous skin. By an enzyme-linked immunosorbent assay, the patient was found to have circulating IgG antibodies directed against type VII collagen, the target antigen of epidermolysis bullosa acquisita. Our observation expands the spectrum of immune-mediated subepidermal bullous skin eruptions precipitated by drugs and lends support to the idea that a subset of these cases represents an unusual variant of drug-triggered epidermolysis bullosa acquisita. (J Am Acad Dermatol 2002;46:S161-4.)Le texte complet de cet article est disponible en PDF.
| Supported by a grant from the Swiss National Foundation for Scientific Research (32-51083.97, to L.B.).